I'm wondering if you guys would share your experience with thrush/using domperidone to help me navigate what this might be ...
I have tried everything a hundred times over to make more milk. After two months of feeding, pumping after ever feeding and supplementing with donor milk, I ended up starting domperidone almost three weeks ago. (Please withhold any judgement. I have tried EVERYTHING to make more milk with every baby. I have had to use it with previous babies also. I'm someone who doesn't even like to take a Tylenol, so this was not preferable, but a better alternative to formula for a number of reasons -- One of them being that my children do not tolerate dairy well.)
I am taking 50mg total split throughouot the day and am making the perfect amount of milk now. A couple of weeks ago, I started to suspect that maybe I had some thrush. My nipples were sensitive and looking veiny and I was experiencing some mild tingling, pins and needles sensations. The skin on my breasts was also sensitive, although not looking any different. I started using a compounded all-purpose nipple ointment and taking a probiotic in an effort to kill it. My doctor said that Diflucan would not be a good route, given I am on Domperidone. (Both, in rare cases, can caused a prolonged QT heart interval.) She recommends trying to treat it by other means. She would not be comfortable with me using both together and would want me to go off the Dom to take the Diflucan.
The pain is now more of what I would describe as a mild, but dull pain, deep in both breast that comes and goes throughout the day. (Occassionally, I feel some mild stinging inside a breast also.) I will fully admit to you that I am a "Type A" personality. I have had thrush before with another baby and I remember it being more painful -- More of a stabbing pain. I can't help but want to make sure this sounds like thrush, versus heart related symptoms which are a very rare side effect and I have never had them before, but still ... I went to my doctor for a physical and I ran this by her. She told me she has no concerns about me being on Domperidone, as I have no history of heart related issues and I have taken it before with no side effects. She also said the symptoms of a prolonged QT are more like heart palpitations or feeling like your heart is skipping a beat or racing. I have none of those. She said thrush is very difficult to diagnose definitively, but it sounds like it could be that or my breasts adjusting to an increase in volume of milk.
1.) Is that deep, dull pain a symptom of thrush? It can almost feel a little like mild heartburn. I just don't remember thrush feeling like this before. If so, do you have any other tips for killing it?
2.) Does anyone have any negative experiences with Domperidone related to this? From everything I have read (and I have probably read too much for my own mental health), cardiac symptoms are extremely rare.
3.) Has anyone had Domperidone give them the side effect of gas that could be giving me heartburn? I feel like I have been very "burpy," even though I don't drink anything carbonated and haven't changed my diet.
I'm sure I sound a little paranoid.
I am not someone that is used to taking anything in the way of medications, so I just want to bounce this off someone.
Any thoughts? Thanks ahead of time!